Une Propriété Topologique de Certains Ensembles de Mills

Open access

Abstract

In this article , we show that the set of Mills constants (real numbers M such that [M3ⁿ] is prime for all n ≥ 0) is the increasing limit of sets homeomorphic to the triadic Cantor’s set. More generally, for a given function ϕ and a set A of integers, we studying the Mills set Mϕ(A) = {α ∈ ℝ/ ∀n ∈ ℕ, [ϕn(α)] ∈ A} (where ϕn = ϕ∘...∘ϕ n times). We show that, under certain assumptions over ϕ and A, for all real w > infMϕ(A) the set Mϕ(A) ∩ [2, w] is homeomorphic to the triadic Cantor’s set.

[A] ANDRICA, D.: On a conjecture in prime number theory, Studia Univ. Babes-Bolyai Math. 31 (1986), no. 4, 44-48 .

[ C] CRAMÉR, H.: On the order of magnitude of the difference between consecutive prime numbers, Acta Arithmetica 2 (1936), 23-46 .

[ I ] INGHAM, A.: On the difference between consecutive primes, Quart. J. Math. Oxford 8 (1937), 255-266 .

[M] MILLS, W.: A prime-representing function, Bull. Amer. Math. Soc. (1947), 604.

[P] POELSTRA, A.: Homeomorphims Between Cantor Sets, (2011), Preprint.

[R] RIBENBOIM, P.: The Little Book of Bigger Primes, Second Edition. Springer-Verlag, Berlin, 2004 .

Uniform distribution theory

The Journal of Slovak Academy of Sciences

Journal Information


Mathematical Citation Quotient (MCQ) 2017: 0.30

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 109 109 8
PDF Downloads 63 63 3